I am stuck between a rock and a hard place at the moment
I work from home on the computer an telephone.
Since i have been taking Gabapentin i carnt concentrate properly an am very tired especially in the evenings.
Usually i am staying up till 3am working which has never been a problem.
Thing is my pain seems better from taking it!!
I am on only 9oomg a day.
I dont know!!
YOU SORT ONE PROBLEM OUT ONLY FOR IT TO GIVE YOU ANOTHER!!
How long have you been taking the Neurontin? I know when I first started taking it the first week I felt stoned and tired, the second week was a little better but still felt drained and by the 3rd - 4th week the side effects had gone away. Neurontin really helped take that bite off the nerve pain but my body basically became immune to it and the nerve pain became stronger. I started out with 1200 mg of Neurontin and over a year and a half the dosage ended up double that.
I switched to Lyrica last week. I am kind of going through the same thing again. The first three days were horrible, I felt pretty woozy and slept. Today will be a week and I can already see a difference in the fatigue factor. The Lyrica hasn't even taken a bite off the nerve pain yet.
Both Gabapentin and Lyrica do not touch the nerve pain until the dosage is at the proper level. You have to work your way up but once you hit the proper dosage they can give great pain relief. When I was on Gabapentin I researched on the net and found one great site in which the doctors talked of a level of 1800 mg before gabapentin gave pain relief. I found 1600 mg at bedtime helped me to get some sleep.
Lyrica now works for me. I take 150 mg in the morning and 225 mg at night. This drug did not provide me with any pain relief until I reached this dosage. Now this drug is giving me the best pain relief that I have had in over 2 years. Lyrica is really just the new improved version of gabapentin with less side effects. I suppose the side effects of Lyrica were less for me as I had already been taking gabapentin for over a year. Weight gain was a big problem for me especially with Lyrica. I am hoping to try out Topamax this spring but I fear it is not as effective for pain relief and my Neurologist may not want to put me on it.
Side effects to become less on these drugs but it does take time. When I was first on gabapentin I was very dizzy and tired. Now those symptoms are very miminal. Just don't get discouraged as dosage is so important as to the effectiveness of these drugs.
I had terrible memory loss on the neurontin, hard time concentrating, dizziness(got used to it) and tiredness just after taking it for about an hour or so. My new PM is changing all my meds but one. Got a new anti-depressant (desyrel 100 mg a night) I took this and forgot to take with food, OMG!!! I thought I was dieing!!! my heart was racing so fast and it was poundingin my head, rubbery feeling legs when I stood up. I ate something really fast and it got better pretty quick. SCARED me half to death.
I've been on neurontin for over a year, started at 1500 mg ended up on 2700 mg. I was just switched over to lyrica, starting out at 100 mg every, morning, afternoon, night. I'm weaning from one to the other. I think tomorrow I will be on all lyrica. I can' say so far I'm feeling more nerve pain than the neurontin but I'm hoping that will level off and improve once I'm on just lyrica.
I've not had many changes in my meds so this is all very new to me. I can tell you it is very nerve racking trying to keep it all straight.
I can say I am looking forward to the memory coming back, I miss that big time.
"Thru every dark corner is a door to a new light"
Last edited by mamakitkat; 03-07-2007 at 09:47 PM.